Alert archive / West Virginia / Winter Storm Watches in 2012

Winter Storm Watch 6, NWS Charleston, WV

December 24, 2012

NWS Charleston, WV issued this winter storm watch at Dec 24, 2012, 4:07 PM EST. It took effect at Dec 25, 2012, 10:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 24, 2012, 4:07 PM EST (21:07 UTC)
In effect from
Dec 25, 2012, 10:00 PM EST
Expired
Dec 25, 2012, 4:19 AM EST
In force
Issued by
NWS Charleston, WV

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS41 KRLX 242107
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
407 PM EST MON DEC 24 2012

...POTENTIAL FOR LIGHT TO MODERATE ICE ACCUMULATIONS WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE FROM THE GULF COAST WEST OF THE
APPALACHIANS LATE TUESDAY NIGHT INTO WEDNESDAY...BRINGING A WINTRY
MIX OF PRECIPITATION TO THE AREA...INCLUDING THE POTENTIAL FOR
LIGHT TO MODERATE ICE ACCUMULATIONS. 

WVZ046-047-250515-
/O.EXP.KRLX.ZR.Y.0002.000000T0000Z-121224T2100Z/
/O.NEW.KRLX.WS.A.0006.121226T0300Z-121227T1100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
407 PM EST MON DEC 24 2012

...WINTER STORM WATCH IN EFFECT FROM TUESDAY EVENING THROUGH LATE
WEDNESDAY NIGHT...
...FREEZING RAIN ADVISORY WILL EXPIRE AT 4 PM EST THIS
AFTERNOON...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM TUESDAY EVENING THROUGH
LATE WEDNESDAY NIGHT.

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG WITH
  ICE ACCUMULATIONS OF A QUARTER TO A HALF OF AN INCH. 

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...FREEZING RAIN...MAINLY ALONG THE EASTERN
  SLOPES...ALONG WITH PERIODS OF SNOW AND SLEET.

* TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. 


* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
2 follow-up statements
584 
WWUS41 KRLX 250034
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
734 PM EST MON DEC 24 2012

...POTENTIAL FOR LIGHT TO MODERATE ICE ACCUMULATIONS WEDNESDAY...

.A STRONG STORM SYSTEM WILL MOVE FROM THE GULF COAST
NORTHWARD...PASSING WEST OF THE APPALACHIANS LATE TUESDAY NIGHT
INTO WEDNESDAY. THIS WILL BRING A WINTRY MIX OF PRECIPITATION TO
THE AREA...INCLUDING THE POTENTIAL FOR LIGHT TO MODERATE ICE
ACCUMULATIONS.

WVZ046-047-250845-
/O.CON.KRLX.WS.A.0006.121226T0300Z-121227T1100Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
734 PM EST MON DEC 24 2012

...WINTER STORM WATCH REMAINS IN EFFECT FROM TUESDAY EVENING
THROUGH LATE WEDNESDAY NIGHT...

* ACCUMULATIONS...SNOW ACCUMULATION OF 4 TO 6 INCHES...ALONG 
  WITH ICE ACCUMULATIONS OF A QUARTER TO A HALF OF AN INCH.

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES.

* HAZARD TYPES...FREEZING RAIN...MAINLY ALONG THE EASTERN 
  SLOPES...ALONG WITH PERIODS OF SNOW AND SLEET.

* TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY NIGHT.

* IMPACTS...UNTREATED SIDEWALKS AND ROADWAYS MAY BECOME 
  SLIPPERY. TRAVELERS SHOULD USE CAUTION AND ALLOW EXTRA TRAVEL 
  TIME... KEEPING A SHARP EYE OUT FOR ICY SPOTS.

* WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S AND LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

TRM
138 
WWUS41 KRLX 250919
WSWRLX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON WV
419 AM EST TUE DEC 25 2012

...POTENTIAL FOR HEAVY ICE ACCUMULATIONS WEDNESDAY...

.A STRONG LOW PRESSURE SYSTEM WILL MOVE FROM THE WESTERN GULF
COAST NORTHEASTWARD...PASSING ACROSS OUR AREA LATER TUESDAY NIGHT
AND WEDNESDAY. THIS WILL BRING A WINTRY MIX OF PRECIPITATION TO
THE AREA...INCLUDING THE POTENTIAL FOR HEAVY ICE ACCUMULATIONS.

WVZ046-047-251730-
/O.UPG.KRLX.WS.A.0006.121226T0300Z-121227T1100Z/
/O.NEW.KRLX.IS.W.0001.121226T0300Z-121227T0000Z/
POCAHONTAS-RANDOLPH-
INCLUDING THE CITIES OF...MARLINTON...ELKINS
419 AM EST TUE DEC 25 2012

...ICE STORM WARNING IN EFFECT FROM 10 PM THIS EVENING TO 7 PM
EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED AN ICE
STORM WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
7 PM EST WEDNESDAY. THE WINTER STORM WATCH IS NO LONGER IN
EFFECT.

* ICE ACCUMULATIONS...GREATER THAN A QUARTER OF AN INCH ICE
  ACCUMULATION POSSIBLE.

* LOCATIONS...POCAHONTAS AND RANDOLPH COUNTIES...MAINLY ALONG
  EASTERN SLOPES.

* HAZARD TYPES...FREEZING RAIN...MAINLY ALONG THE EASTERN 
  SLOPES...ALONG WITH PERIODS OF SNOW AND SLEET.

* TIMING...LATE TUESDAY NIGHT THROUGH WEDNESDAY.

* IMPACTS...ICE ACCUMULATION ON TREES AND WIRES COULD CAUSE
  WIDESPREAD POWER OUTAGES. ICE WILL MAKE ROADS VERY
  SLICK...REQUIRING MUCH LOWER SPEEDS AND GREATER DISTANCES
  BETWEEN VEHICLES...IF NOT AVOIDING DRIVING ALTOGETHER.

* WINDS...SOUTHEAST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...IN THE UPPER 20S TO LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

AN ICE STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS
ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF ICE
ACCUMULATIONS WILL MAKE TRAVEL DANGEROUS OR IMPOSSIBLE. TRAVEL
IS STRONGLY DISCOURAGED. COMMERCE WILL LIKELY BE SEVERELY
IMPACTED. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.
ICE ACCUMULATIONS AND WINDS WILL LIKELY LEAD TO SNAPPED POWER
LINES AND FALLING TREE BRANCHES THAT ADD TO THE DANGER.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

OHZ066-067-075-076-WVZ011-020-031-032-040-251730-
/O.NEW.KRLX.ZR.Y.0003.121226T0300Z-121226T1800Z/
PERRY-MORGAN-ATHENS-WASHINGTON-TYLER-DODDRIDGE-HARRISON-TAYLOR-
BARBOUR-
INCLUDING THE CITIES OF...NEW LEXINGTON...CROOKSVILLE...
SOMERSET...MCCONNELSVILLE...MALTA...STOCKPORT...ATHENS...
MARIETTA...BELPRE...PADEN CITY...SISTERSVILLE...MIDDLEBOURNE...
WEST UNION...CLARKSBURG...BRIDGEPORT...GRAFTON...PHILIPPI...
BELINGTON
419 AM EST TUE DEC 25 2012

...FREEZING RAIN ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A FREEZING
RAIN ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO
1 PM EST WEDNESDAY.

* LOCATIONS...PORTIONS OF SOUTHEAST OHIO AND NORTHERN WEST
  VIRGINIA LOW LANDS.

* HAZARD TYPES...FREEZING RAIN...MIXED AT TIMES WITH ICE PELLETS.

* ICE ACCUMULATIONS...AROUND A TENTH OF AN INCH.

* TIMING...LATER TUESDAY NIGHT AND WEDNESDAY MORNING.

* IMPACTS...ICE ACCUMULATION ON TREES AND WIRES COULD CAUSE SOME
  POWER OUTAGES. ICE WILL MAKE ROADS VERY SLICK...REQUIRING MUCH
  LOWER SPEEDS AND GREATER DISTANCES BETWEEN VEHICLES.

* WINDS...EAST 5 TO 15 MPH WITH GUSTS UP TO 25 MPH.

* TEMPERATURES...IN THE LOWER 30S.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN
OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED
FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING.

STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE SOURCE OF
WEATHER INFORMATION FOR THE LATEST UPDATES.

ADDITIONAL DETAILS CAN ALSO BE FOUND AT WWW.WEATHER.GOV/RLX.

&&

$$

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this winter storm watch went out at Dec 24, 1:04 PM EST, 3 hours 3 minutes earlier.

Area forecast discussion, Dec 24, 1:04 PM EST, 3 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
104 PM EST MON DEC 24 2012

.SYNOPSIS...
PRECIPITATION WILL END TONIGHT AS LOW PRESSURE PULLS NORTHEAST. A
STRONGER STORM BRINGS MORE PRECIPITATION WEDNESDAY. YET ANOTHER
SYSTEM ON SATURDAY...WITH UPSLOPE SNOW FOR THE END OF THE WEEKEND.

&&

.NEAR TERM /THROUGH TUESDAY/...
AREA OF RAIN CONTINUES TO MOVE NORTHEAST ACROSS PORTIONS OF THE
AREA. MOST OF THE PRECIP IS IN THE FORM OF RAIN. HOWEVER...
ISOLATED LOCATIONS ACROSS OUR FAR NORTHERN LOWLAND COUNTIES AND
VALLEYS IN THE NORTHERN MOUNTAIN COUNTIES COULD STILL SEE SOME
FREEZING RAIN.

CURRENT THINKING IS TO ALLOW THE ADVISORIES TO EXPIRE AT 1 PM AND
4 PM AS MOST LOCATIONS SHOULD BE ABOVE FREEZING BY THAT TIME.

LATEST RADAR MOSAIC AND SURFACE OBSERVATIONS INDICATE RAIN HAS
ALREADY BEGUN TO DECREASE FROM THE SOUTHWEST. EXPECT THE
PRECIPITATION SHOULD CONTINUE TO END FROM THE SOUTHWEST AS AN AREA
OF LOW PRESSURE PULLS OFF TO THE NORTHEAST EARLY TONIGHT.

MODELS INDICATE LOW-LEVEL MOISTURE WILL REMAIN IN PLACE UNTIL
AFTER MIDNIGHT...WHEN DRIER AIR BEGINS TO BUILD IN FROM THE WEST.
CURRENTLY DO NOT HAVE DRIZZLE MENTIONED IN THE FORECAST.
HOWEVER...IT COULD HAPPEN...JUST NOT VERY CONFIDENT.

EXPECT SEASONABLE AND MAINLY DRY CONDITIONS FOR CHRISTMAS DAY AS
REGION WILL BE BETWEEN SYSTEMS. HOWEVER...A FEW SHOWERS MAY BE
POSSIBLE ACROSS OUR VA COUNTIES BY LATE AFTERNOON...AS ANOTHER
SYSTEMS BEGINS TO APPROACH FROM THE SOUTHWEST.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...
YET ANOTHER MORE POWERFUL LOW PRESSURE SYSTEM WILL AFFECT THE AREA
CHRISTMAS NIGHT TUESDAY...AND CONTINUE INTO THURSDAY. MODELS ARE IN
GENERAL AGREEMENT ON LIFTING LOW PRESSURE NORTHEASTWARD FROM THE
LOWER MISSISSIPPI VALLEY INTO THE EASTERN OHIO VALLEY WEDNESDAY...
BEFORE REDEVELOPING EAST OF THE MOUNTAINS OVER THE MID ATLANTIC
STATES WEDNESDAY NIGHT. THE TREND OF ALL THE MODELS IS FOR THE
PARENT SURFACE LOW TO TRACK FARTHER SOUTH ALONG THE OHIO RIVER
BEFORE REDEVELOPMENT. GIVEN THE SIMILAR SCENARIOS OF THE
MODELS...USED THE GFS FOR DETAILS.

THE RESULT WILL BE LESS OF A WARM SURGE ON THESE NEWER MODEL RUNS...WITH
COLDER AIR HOLDING ON LONGER ON THE FRONT END OF THE SYSTEM TUESDAY
NIGHT AND WEDNESDAY MORNING...THANKS TO STRONG COLD HIGH PRESSURE TO
OUR NORTH AND EAST THAT WILL BE SLOWER TO GIVE WAY. THUS...WE
EXPECT SOME ICE WITH THE ONSET OF THE PRECIPITATION IN THE NORTHERN
LOWLANDS EARLY WEDNESDAY MORNING BEFORE CHANGING TO RAIN...AND MIXED
WINTRY PRECIPITATION LASTING IN THE NORTHERN MOUNTAINS TIL WEDNESDAY
AFTERNOON. THIS MAY REQUIRE AN ADVISORY. THEREAFTER...ENOUGH WARMER
AIR WILL LIFT NORTH FOR RAIN WEDNESDAY AFTERNOON AND EVENING BEFORE
THE LOW REDEVELOPS EAST OF THE MOUNTAINS AND ALLOWS THE COLD AIR TO
COLLAPSE OVER THE AREA. THIS WILL CHANGE RAIN TO ALL SNOW WEDNESDAY
NIGHT AND CONTINUE THURSDAY IN DEEP WRAPAROUND MOIST
FLOW. EXPECT ACCUMULATING SNOWS LATER WEDNESDAY NIGHT AND
THURSDAY...ESPECIALLY IN THE NORTHERN MOUNTAINS WITH THE AID OF
UPSLOPE...WHERE SEVERAL INCHES OF SNOW MAY FALL BEFORE ENDING
THURSDAY NIGHT .

INSTABILITY AND PROSPECTS FOR THUNDER AHEAD OF THE SYSTEM WILL STAY
SOUTH AND EAST OF THE AREA WEDNESDAY.

HIGH PRESSURE BUILDS IN BY FRIDAY WITH A DRIER AND COLD AIRMASS.

FOR TEMPS...THEY WILL BE HIGHLY CHANGEABLE...WARMING INTO THE 40S
AFTER A COLD START WEDNESDAY WITH SOUTHERLY FLOW AHEAD OF THE PARENT
SURFACE LOW. TEMPS THEN COLLAPSE INTO THE 20S WEDNESDAY NIGHT AND
STRUGGLING TO REACH ABOVE FREEZING THURSDAY. WITH MORE SUNSHINE
FRIDAY...A BIT MILDER WITH TEMPS REACHING TO AROUND 40.

&&

.LONG TERM /FRIDAY THROUGH SUNDAY/...
THE ENSEMBLE MEANS HAVE BEEN A GOOD MIDDLE GROUND OVER THE PAST
SEVERAL RUNS...REMOVING THE BOUNCES THAT HAVE BEEN OCCURRING IN THE
DETERMINISTIC MODELS. THE ECMWF ENSEMBLE MEAN HAS BEEN PERFORMING
BETTER THAN THE GEFS MEAN...SO WENT WITH ECMWF MEAN.

THIS WOULD HAVE HIGH PRESSURE NOSING IN FOR FRIDAY...WITH A SYSTEM
THEN EFFECTING THE REGION ON SATURDAY. STILL SOME DEBATE ON HOW MUCH
OF THE ENERGY IS OVER OR SOUTH OF THE AREA. THIS COULD MAKE A
DIFFERENCE BETWEEN A RAIN OR SNOW SCENARIO. IN EITHER CASE...LOOKS
LIKE AN UPSLOPE SNOW EVENT BEHIND THE SYSTEM ON SUNDAY. THIS UPSLOPE
COULD CONTINUE ON MONDAY...OR A CLIPPER COULD BE ON TAP.

&&

.AVIATION /18Z MONDAY THROUGH SATURDAY/...
LATEST RADAR MOSAIC CONTINUES TO INDICATE A LARGE AREA OF
PRECIPITATION...WITH MVFR...ISOLD IFR CONDITIONS...WAS MOVING
NORTHEAST ACROSS THE AREA. WHILE MOST OF THE PRECIPITATION WAS IN
THE FORM OF RAIN...SOME ISOLD LOCATIONS ACROSS SOUTHEAST OHIO AND
FAR NORTHERN WEST VIRGINIA AS WELL AS THE NORTHERN MOUNTAINS COULD
SEE SOME FREEZING RAIN THROUGH 20Z.

THIS AREA OF RAIN HAS BEGUN TO END FROM THE SOUTHWEST. EVEN
AFTER PRECIPITATION PULLS NORTHEAST THOUGH THIS EVENING ...MODELS
CONTINUE TO INDICATE ABUNDANT LOW-LEVEL MOISTURE WILL REMAIN IN
PLACE THROUGH EARLY TONIGHT. EXPECT CONDITIONS ACROSS MOST
LOCATIONS WILL SEE IFR CONDITIONS BETWEEN 22Z THROUGH 08Z.

DRIER AIR WILL FILTER IN LATE TONIGHT...ALLOWING CONDITIONS TO
SLOWLY IMPROVE TO MVFR AFTER 08Z.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z TUESDAY...

FORECAST CONFIDENCE: MEDIUM.

ALTERNATE SCENARIOS: TIMING OF ARRIVAL OF IFR CONDITIONS THIS
EVENING AND IMPROVEMENT OF CONDITIONS LATE TONIGHT MAY DIFFER A
FEW HOURS.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
EST 1HRLY       13   14   15   16   17   18   19   20   21   22   23   00
CRW CONSISTENCY  H    H    M    M    H    H    M    M    M    M    M    M
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    H    M    M
BKW CONSISTENCY  H    H    H    H    M    M    M    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  H    H    H    H    L    L    L    L    M    M    M    M
CKB CONSISTENCY  H    M    H    H    H    H    M    M    M    M    M    M

AFTER 18Z TUESDAY...
IFR POSSIBLE IN THE MOUNTAINS LATE SATURDAY IN SNOW .

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FREEZING RAIN ADVISORY UNTIL 4 PM EST THIS AFTERNOON FOR
     WVZ046-047.
OH...NONE.
KY...NONE.
VA...NONE.

&&

SYNOPSIS...JSH/RPY/SL
NEAR TERM...JSH
SHORT TERM...JMV
LONG TERM...RPY
AVIATION...JSH
Hazardous weather outlook, Dec 24, 1:12 PM EST, 2 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
112 PM EST MON DEC 24 2012

OHZ066-067-075-076-083>086-WVZ007>011-014>020-027>032-037>040-251815-
PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON OH-VINTON-MEIGS-GALLIA-MASON-
JACKSON WV-WOOD-PLEASANTS-TYLER-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-
RITCHIE-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-
112 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO AND MUCH OF
WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM...BEGINNING CHRISTMAS NIGHT/TUESDAY NIGHT...PASSES
WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING WEDNESDAY NIGHT
INTO THURSDAY. DEPENDING ON ITS EXACT TRACK RAIN...A WINTRY MIX OR
RAIN TUESDAY NIGHT INTO WEDNESDAY...EVENTUALLY CHANGING TO SNOW
SHOWERS WEDNESDAY NIGHT INTO THURSDAY. ADVISORIES MAY BE REQUIRED
FOR SOME COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

WVZ046-047-251815-
POCAHONTAS-RANDOLPH-
112 PM EST MON DEC 24 2012

...FREEZING RAIN ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FREEZING RAIN ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ANOTHER STORM APPROACHES CHRISTMAS NIGHT/TUESDAY NIGHT. THIS
STORM SYSTEM PASSES WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING
WEDNESDAY NIGHT THROUGH THURSDAY NIGHT. DEPENDING ON ITS EXACT
TRACK RAIN...WET SNOW...OR A WINTRY MIX TUESDAY NIGHT...EVENTUALLY
CHANGING TO SNOW SHOWERS WEDNESDAY AFTERNOON INTO THURSDAY.
ADVISORIES MAY BE REQUIRED FOR SOME COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-013-024>026-033>036-
251815-
GREENUP-CARTER-BOYD-LAWRENCE KY-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE-
CABELL-LINCOLN-MINGO-LOGAN-BOONE-MCDOWELL-WYOMING-RALEIGH-FAYETTE-
112 PM EST MON DEC 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA...SOUTHERN WEST
VIRGINIA AND WESTERN WEST VIRGINIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

A STORM SYSTEM...BEGINNING CHRISTMAS NIGHT/TUESDAY NIGHT...PASSES
WEDNESDAY...WITH COLDER AIR IN ITS WAKE DURING WEDNESDAY NIGHT
INTO THURSDAY. DEPENDING ON ITS EXACT TRACK RAIN...A WINTRY MIX OR
RAIN TUESDAY NIGHT INTO WEDNESDAY...EVENTUALLY CHANGING TO SNOW
SHOWERS WEDNESDAY NIGHT INTO THURSDAY. ADVISORIES MAY BE REQUIRED
FOR SOME COUNTIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Winter Storm Watches in West Virginia, 2012Every winter storm watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.